A new modified Weibull distribution

Saad Al-Malki, Saad J. Almalki, Jingsong Yuan

    Research output: Contribution to journalArticlepeer-review


    We introduce a new lifetime distribution by considering a serial system with one component following a Weibull distribution and another following a modified Weibull distribution. We study its mathematical properties including moments and order statistics. The estimation of parameters by maximum likelihood is discussed. We demonstrate that the proposed distribution fits two well-known data sets better than other modified Weibull distributions including the latest beta modified Weibull distribution. The model can be simplified by fixing one of the parameters and it still provides a better fit than existing models. © 2012 Elsevier Ltd. All rights reserved.
    Original languageEnglish
    Pages (from-to)164-170
    Number of pages6
    JournalReliability Engineering and System Safety
    Publication statusPublished - 2013


    • Additive Weibull
    • Maximum likelihood estimation
    • Modified Weibull
    • Weibull distribution


    Dive into the research topics of 'A new modified Weibull distribution'. Together they form a unique fingerprint.

    Cite this